Alert archive / Tennessee / Frost Advisories in 2016

Frost Advisory 4, NWS Morristown, TN

November 9, 201631 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this frost advisory at Nov 9, 2016, 3:09 PM EST for 31 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Nov 10, 2016, 5:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2016, 3:09 PM EST (20:09 UTC)
In effect from
Nov 10, 2016, 5:00 AM EST
Expired
Nov 10, 2016, 9:00 AM EST
In force
4 hr
Issued by
NWS Morristown, TN
All 40 counties

Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 19 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

091 
WWUS74 KMRX 092009
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
309 PM EST WED NOV 9 2016

...AREAS OF FROST EXPECTED TOMORROW MORNING ACROSS PORTIONS OF THE
NORTHERN CUMBERLAND PLATEAU...SOUTHWEST VIRGINIA...PORTIONS OF THE
APPALACHIANS AND SMOKY MOUNTAINS IN EAST TENNESSEE...AND SOUTHWEST
NORTH CAROLINA...

.RIDGE OF HIGH PRESSURE BUILDING INTO THE AREA WILL PRODUCE
CLEARING SKIES AND NEAR CALM WINDS BY MORNING. THESE CONDITIONS
WILL ALLOW TEMPERATURES TO DROP INTO THE MIDDLE TO UPPER 30S ACROSS
THE ADVISORY AREA.

NCZ060-061-TNZ012>018-035-041-043-045>047-072-074-087-VAZ001-002-
005-006-008-100415-
/O.NEW.KMRX.FR.Y.0004.161110T1000Z-161110T1400Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-LEE-WISE-SCOTT-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...COSBY...CEDAR CREEK...
ERWIN...ELIZABETHTON...ROAN MOUNTAIN...CADES COVE...GATLINBURG...
COKER CREEK...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
309 PM EST WED NOV 9 2016

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EST THURSDAY. 

* EVENT...AREAS OF FROST WILL DEVELOP LATE TONIGHT AS TEMPERATURES
  DROP INTO THE MIDDLE TO UPPER 30S.

* TIMING...PATCHY FROST CAN BE EXPECTED TO DEVELOP AFTER MIDNIGHT
  BECOMING MORE WIDESPREAD AFTER 5 AM THURSDAY

* IMPACTS...AREAS OF FROST WILL DEVELOP BY MORNING ACROSS THE
  ADVISED AREA...ESPECIALLY IN SHELTERED VALLEYS. TENDER OUTSIDE
  PLANTS THAT ARE SUSCEPTIBLE TO FROST DAMAGE NEED TO BE PROTECTED
  OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$
2 follow-up statements
819 
WWUS74 KMRX 100301
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1001 PM EST WED NOV 9 2016

...AREAS OF FROST EXPECTED THURSDAY MORNING ACROSS PORTIONS OF THE
NORTHERN CUMBERLAND PLATEAU...SOUTHWEST VIRGINIA...PORTIONS OF THE
APPALACHIANS AND SMOKY MOUNTAINS IN EAST TENNESSEE...AND SOUTHWEST
NORTH CAROLINA...

.RIDGE OF HIGH PRESSURE BUILDING INTO THE AREA WILL PRODUCE
CLEARING SKIES AND NEAR CALM WINDS BY MORNING. THESE CONDITIONS
WILL ALLOW TEMPERATURES TO DROP INTO THE MIDDLE TO UPPER 30S
ACROSS THE ADVISORY AREA.

NCZ060-061-TNZ012>018-035-041-043-045>047-072-074-087-VAZ001-002-
005-006-008-101115-
/O.CON.KMRX.FR.Y.0004.161110T1000Z-161110T1400Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-LEE-WISE-SCOTT-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...COSBY...CEDAR CREEK...
ERWIN...ELIZABETHTON...ROAN MOUNTAIN...CADES COVE...GATLINBURG...
COKER CREEK...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
1001 PM EST WED NOV 9 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EST
THURSDAY...

* EVENT...AREAS OF FROST WILL DEVELOP LATE TONIGHT AS 
  TEMPERATURES DROP INTO THE MIDDLE TO UPPER 30S. 

* TIMING...PATCHY FROST CAN BE EXPECTED TO DEVELOP AFTER
  MIDNIGHT...BECOMING MORE WIDESPREAD AFTER 5 AM THURSDAY.

* IMPACTS...AREAS OF FROST WILL DEVELOP BY MORNING ACROSS THE 
  ADVISED AREA...ESPECIALLY IN SHELTERED VALLEYS. TENDER OUTSIDE 
  PLANTS THAT ARE SUSCEPTIBLE TO FROST DAMAGE NEED TO BE 
  PROTECTED OR BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$

DGS
473 
WWUS74 KMRX 100952 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
452 AM EST THU NOV 10 2016

...AREAS OF FROST EXPECTED THIS MORNING ACROSS THE CUMBERLAND
PLATEAU...SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE...CENTRAL EAST
TENNESSEE...PARTS OF THE SOUTHEAST TENNESSEE VALLEY...THE
APPALACHIANS AND SMOKY MOUNTAINS IN EAST TENNESSEE...AND SOUTHWEST
NORTH CAROLINA...

.RIDGE OF HIGH PRESSURE BUILDING INTO THE AREA WILL PRODUCE CLEARING
SKIES AND NEAR LIGHTER WINDS BY EARLY THIS MORNING. THESE CONDITIONS
HAVE ALLOWED TEMPERATURES TO DROP INTO THE MIDDLE TO UPPER 30S ACROSS
THE ADVISORY AREA.

TNZ036>040-042-044-067>071-073-081>086-098-101-102-101400-
/O.EXA.KMRX.FR.Y.0004.161110T1000Z-161110T1400Z/
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION-
WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...
SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...
MADISONVILLE...JASPER...BENTON...DUCKTOWN
452 AM EST THU NOV 10 2016 /352 AM CST THU NOV 10 2016/

...FROST ADVISORY IN EFFECT UNTIL 9 AM EST /8 AM CST/ THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST /8 AM CST/ THIS
MORNING. 

* EVENT...AREAS OF FROST WILL DEVELOP EARLY TODAY AS TEMPERATURES
  DROP INTO THE MIDDLE TO UPPER 30S.

* TIMING...AREAS OF FROST CAN BE EXPECTED...BECOMING MORE
  WIDESPREAD AFTER 5 AM TODAY.

* IMPACTS...AREAS OF FROST ACROSS THE ADVISED AREA...ESPECIALLY IN
  SHELTERED VALLEYS. TENDER OUTSIDE PLANTS THAT ARE SUSCEPTIBLE TO
  FROST DAMAGE NEED TO BE PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$

NCZ060-061-TNZ012>018-035-041-043-045>047-072-074-087-VAZ001-002-
005-006-008-101400-
/O.CON.KMRX.FR.Y.0004.161110T1000Z-161110T1400Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-LEE-WISE-SCOTT-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...COSBY...CEDAR CREEK...
ERWIN...ELIZABETHTON...ROAN MOUNTAIN...CADES COVE...GATLINBURG...
COKER CREEK...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
452 AM EST THU NOV 10 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* EVENT...AREAS OF FROST WILL DEVELOP EARLY TODAY AS TEMPERATURES
  DROP INTO THE MIDDLE TO UPPER 30S.

* TIMING...AREAS OF FROST CAN BE EXPECTED...BECOMING MORE
  WIDESPREAD AFTER 5 AM TODAY. 

* IMPACTS...AREAS OF FROST ACROSS THE ADVISED AREA...ESPECIALLY IN
  SHELTERED VALLEYS. TENDER OUTSIDE PLANTS THAT ARE SUSCEPTIBLE TO
  FROST DAMAGE NEED TO BE PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$

TD

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Nov 9, 12:23 PM EST, 2 hours 46 minutes earlier.

Area forecast discussion, Nov 9, 12:23 PM EST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1223 PM EST Wed Nov 9 2016

.AVIATION...
Cold front now through the area with gusty winds and increasing VFR
ceilings expected through the afternoon. Can expect to see a slight
decrease in vsby...although still VFR...late tonight as winds
decrease at KTRI/KTYS possibly allowing for some minimal fog at
KTRI and a smoke/fog combination at KTYS briefly before winds pick
up once again in the late morning.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
Hazardous weather outlook, Nov 9, 2:45 PM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
245 PM EST WED NOV 9 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-101945-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
245 PM EST WED NOV 9 2016 /145 PM CST WED NOV 9 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

STRONG GUSTY WINDS WILL BE POSSIBLE THURSDAY NIGHT INTO FRIDAY IN
THE HIGHER ELEVATIONS OF FAR NORTHEAST TENNESSEE INTO SOUTHWEST
VIRGINIA. THE STRONGEST WINDS OF UP TO 20 TO 30 MILES PER HOUR WITH
HIGHER GUSTS WILL LIKELY OCCUR AT ELEVATIONS ABOVE 3000 FEET

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Frost Advisories in Tennessee, 2016Frost Advisories in Virginia, 2016Frost Advisories in North Carolina, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.